Alert archive / Arizona / Flash Flood Warnings in 2005

Flash Flood Warning 11, NWS Flagstaff, AZ

February 12, 2005Gila County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Feb 12, 2005, 8:00 AM MST for Gila County, Arizona. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 12, 2005, 8:00 AM MST (15:00 UTC)
Expired
Feb 12, 2005, 2:00 PM MST
In force
6 hr
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

County Gila County, AZ

The radar

The Flagstaff radar (KFSX), 58 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 3.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2005-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2005-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KFGZ 121453
FFWFGZ
AZC007-122100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
800 AM MST SAT FEB 12 2005

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA
  THIS INCLUDES THE CITY OF PAYSON

* UNTIL 200 PM MST

* OTHER LOCATIONS IN THE WARNING AREA INCLUDE BUT ARE NOT LIMITED TO 
  COMMUNITIES ALONG THE TONTO RIVER BASIN.

AT 730 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
MODERATE RAIN CONTINUING TO FALL ACROSS PORTIONS OF GILA COUNTY. 
CURRENT RADAR TRENDS INDICATE THE WIDESPREAD MODERATE TO HEAVY RAINS 
WILL DIMINISH TO A MORE SHOWERY PRECIPITATION WITH LIGHTER RAINFALL 
RATES IN ABOUT TWO HOURS. STREAMS AND RIVERS IN NORTHWESTERN GILA 
COUNTY WILL CONTINUE TO SEE SIGNIFICANT RISES OVER THE NEXT SEVERAL 
HOURS.

OF NOTE...LOCAL LAW ENFORCEMENT OFFICIALS IN PAYSON HAVE REPORTED 
FLOODING ALONG THE TONTO RIVER BASIN AND THE EVACUATION OF SEVERAL  
TRAILER PARKS HAVE TAKEN PLACE.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FLAGSTAFF.

LAT...LON 3382 11034 3386 11056 3365 11078 3365 11093
      3376 11098 3401 11148 3415 11148 3416 11170
      3439 11165 3451 11149 3449 11150 3439 11140
      3439 11137 3445 11141 3426 11084 3431 11077
      3407 11075 3400 11064 3400 11000 3361 11000

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Feb 12, 3:15 AM MST, 4 hours 45 minutes earlier.

Area forecast discussion, Feb 12, 3:15 AM MST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF
315 AM MST SAT FEB 12 2005

.SYNOPSIS...A WARM AND MOIST PACIFIC STORM SYSTEM WILL MOVE ACROSS
NORTHERN ARIZONA TODAY. LOOK FOR WIDESPREAD RAIN AND HIGH ELEVATION
SNOW WITH LOCALLY HEAVY RAINFALL OVER YAVAPAI...EASTERN MOGOLLON RIM
...AND NORTHERN GILA COUNTIES THIS MORNING. THE PRECIPITATION WILL
TAPER OFF LATE THIS AFTERNOON AS THE STORM SYSTEM MOVES EAST OF THE
STATE. HIGH PRESSURE WILL BRING DRIER AND WARMER WEATHER TO THE
NORTHLAND FOR SUNDAY AND EARLY NEXT WEEK. ANOTHER LOW PRESSURE
SYSTEM BY MID WEEK WILL BRING A THREAT OF PRECIPITATION BACK TO THE
REGION.

&&

.DISCUSSION...UPPER LOW CURRENTLY OVER SOUTHERN NEVADA...FORECASTED
TO MOVE ACROSS NORTHERN ARIZONA TODAY. THE HEAVIEST PRECIPITATION
WILL BEGIN TO MOVE OFF TO THE EAST OF FLAGSTAFF BY SUNRISE AND THEN
INTO NEW MEXICO BY AFTERNOON. THE VERDE RIVER...OAK CREEK...AND AGUA
FRIA WILL REMAIN ABOVE FLOOD STAGE THROUGH THE DAY TODAY BEFORE
RECEDING SOMETIME ON SUNDAY. FOR SPECIFIC INFORMATION ON STAGES FOR
THESE RIVERS SEE PRODUCT PHXFLWFGZ OR PHXFLSFGZ.

HIGH PRESSURE RIDGE WILL BUILD INTO THE AREA OVERNIGHT BRINGING THE
PRECIPITATION TO A RAPID END BY SUNDAY MORNING. HIGH PRESSURE RIDGE
WITH DRY CONDITIONS WILL LINGER ON THROUGH TUESDAY OF NEXT WEEK.
ANOTHER WEST COAST STORM SYSTEM WILL BEGIN TO EFFECT NORTHERN
ARIZONA WITH SOME RAIN AND SNOW SHOWERS BY NEXT WEDNESDAY. THE MAIN
STORM SYSTEM WILL BEGIN TO PUSH THROUGH THE AREA WITH THE BEST
CHANCE FOR PRECIP FRIDAY INTO EARLY SATURDAY OF NEXT WEEK.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH THIS
EVENING ZONES 004>008-12-13-015>018-037-038.

FLASH FLOOD WARNING UNTIL 8 AM MST FOR ZONES 008-018-037.

RIVER FLOOD WARNING THROUGH SUNDAY MORNING FOR...AZ ZONES 038-037

OAK CREEK FROM SEDONA THROUGH CORNVILLE
VERDE RIVER FROM CLARKDALE THROUGH BRIDGEPORT.

&&

TC
Hazardous weather outlook, Feb 12, 7:00 AM MST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
700 AM MST SAT FEB 12 2005

AZZ004>018-037>040-131400-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
700 AM MST SAT FEB 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A PACIFIC STORM SYSTEM WILL CONTINUE TO AFFECT ARIZONA TODAY. THE
MODERATE TO HEAVY PRECIPITATION HAS SHIFTED EASTWARD INTO EASTERN
YAVAPAI COUNTY FROM PRESCOTT EAST...GILA COUNTY...AND SOUTHERN
NAVAJO AND APACHE COUNTIES. THE HEAVIEST PRECIPITATION WILL LAST
THROUGH THE MORNING HOURS BEFORE DECREASE THIS AFTERNOON. A FLASH
FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...PRODUCT ID
PHXFFAFGZ. ALSO A FLASH FLOOD WARNING IS IN EFFECT UNTIL 800 AM MST
FOR YAVAPAI AND NORTHERN GILA COUNTIES...PRODUCT ID PHXFFWFGZ. A
RIVER FLOOD WARNING IS ALSO IN EFFECT FOR PORTIONS OF THE VERDE
RIVER AND OAK CREEK THROUGH TODAY...PRODUCT ID PHXFLWFGZ.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 8:00 PM MSTFlash Flood WarningFGZGila, Yavapai6 hr
Feb 12, 2:00 AM MSTFlash Flood WarningFGZGila, Yavapai6 hr
Feb 12, 10:40 AM MSTFlash Flood WarningFGZCoconino, Gila, Navajo5 hr
Feb 12, 11:40 AM MSTFlash Flood WarningFGZApache, Navajo6 hr
Feb 12, 4:00 PM MSTFlash Flood WarningFGZCoconino, Gila, Navajo4 hr

Nearby

Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.